Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 15 (2019), 086, 28 pages      arXiv:1903.06770
Contribution to the Special Issue on Algebraic Methods in Dynamical Systems

The Ramificant Determinant

Kingshook Biswas a and Ricardo Pérez-Marco b
a) Indian Statistical Institute, Kolkata, India
b) CNRS, IMJ-PRG, University Paris 7, Paris, France

Received March 13, 2019, in final form October 31, 2019; Published online November 05, 2019

We give an introduction to the transalgebraic theory of simply connected log-Riemann surfaces with a finite number of infinite ramification points (transalgebraic curves of genus 0). We define the base vector space of transcendental functions and establish by elementary methods some transcendental properties. We introduce the Ramificant determinant constructed with transcendental periods and we give a closed-form formula that gives the main applications to transalgebraic curves. We prove an Abel-like theorem and a Torelli-like theorem. Transposing to the transalgebraic curve the base vector space of transcendental functions, they generate the structural ring from which the points of the transalgebraic curve can be recovered algebraically, including infinite ramification points.

Key words: transalgebraic theory; Ramificant determinant; log-Riemann surface; Dedekind-Weber theory; ramified covering; exponential period; Liouville theorem.

pdf (438 kb)   tex (28 kb)  


  1. Biswas I., Biswas K., A Torelli type theorem for exp-algebraic curves, arXiv:1606.06449.
  2. Biswas K., Algebraic de Rham cohomology of log-Riemann surfaces of finite type, arXiv:1602.08219.
  3. Biswas K., Pérez-Marco R., Log-Riemann surfaces, Caratheodory convergence and Euler's formula, in Geometry, groups and dynamics, Contemp. Math., Vol. 639, Amer. Math. Soc., Providence, RI, 2015, 197-203, arXiv:1011.0535.
  4. Biswas K., Pérez-Marco R., Uniformization of simply connected finite type log-Riemann surfaces, in Geometry, Groups and Dynamics, Contemp. Math., Vol. 639, Amer. Math. Soc., Providence, RI, 2015, 205-216, arXiv:1011.0812.
  5. Biswas K., Pérez-Marco R., Log-Riemann surfaces, arXiv:1512.03776.
  6. Biswas K., Pérez-Marco R., On tube-log Riemann surfaces and primitives of rational functions, arXiv:1512.04035.
  7. Dedekind R., Weber H., Theorie der algebraischen Functionen einer Veränderlichen, J. Reine Angew. Math. 92 (1882), 181-290.
  8. Kaplansky I., An introduction to differential algebra, Actualités Sci. Ind., Hermann, Paris, 1957.
  9. Kontsevich M., Zagier D., Periods, in Mathematics Unlimited-2001 and Beyond, Editors B. Enguist, W. Schmidt, Springer, Berlin, 2001, 771-808.
  10. Liouville J., Mémoire sur la détermination des intégrales dont la valeur est algébrique, J. Éc. Polytech. 14 (1833), 124-193.
  11. Liouville J., Mémoire sur l'intégration d'une classe de fonctions transcendantes, J. Reine Angew. Math. 13 (1835), 93-118.
  12. Lützen J., Joseph Liouville 1809-1882: master of pure and applied mathematics, Studies in the History of Mathematics and Physical Sciences, Vol. 15, Springer-Verlag, New York, 1990.
  13. Nevanlinna R., Über Riemannsche Flächen mit endlich vielen Windungspunkten, Acta Math. 58 (1932), 295-373.
  14. Nevanlinna R., Analytic functions, Die Grundlehren der mathematischen Wissenschaften, Vol. 162, Springer-Verlag, New York -- Berlin, 1970.
  15. Pommerenke Ch., Boundary behaviour of conformal maps, Grundlehren der Mathematischen Wissenschaften, Vol. 299, Springer-Verlag, Berlin, 1992.
  16. Ritt J.F., Integration in finite terms. Liouville's theory of elementary methods, Columbia University Press, New York, 1948.
  17. Ritt J.F., Differential algebra, American Mathematical Society Colloquium Publications, Vol. 33, Amer. Math. Soc., New York, 1950.
  18. Taniguchi M., Explicit representation of structurally finite entire functions, Proc. Japan Acad. Ser. A Math. Sci. 77 (2001), 68-70.
  19. Taniguchi M., Synthetic deformation space of an entire function, in Value Distribution Theory and Complex Dynamics (Hong Kong, 2000),Contemp. Math., Vol. 303, Amer. Math. Soc., Providence, RI, 2002, 107-136.

Previous article  Next article  Contents of Volume 15 (2019)